Alert archive / Kansas / Flash Flood Warnings in 2006

Flash Flood Warning 68, NWS Springfield, MO

June 17, 2006Cherokee County, Kansas; Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 17, 2006, 6:56 PM CDT for Cherokee County, Kansas; Jasper County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2006, 6:56 PM CDT (23:56 UTC)
Expired
Jun 18, 2006, 1:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Cherokee County, KS, Jasper County, MO

The radar

The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:00 PM CDTFLASH FLOOD2 Se Asbury, MOWATER FLOWING OVER BASELINE RD AND ALSO OVER COUNTY RD 270
Jun 18, 12:00 AM CDTHEAVY RAIN 3.75Asbury, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 184 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 180001
FFWSGF
KSC021-MOC097-180600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS.
  JASPER COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 100 AM CDT SUNDAY.

* AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED THAT NEARLY TWO INCHES OF RAIN HAD FALLEN  
  NEAR COLUMBUS KANSAS SINCE 5 PM...WITH AREAS NORTH AND EAST OF     
  COLUMBUS KANSAS HAVING BETWEEN 1.50 TO 2.50 INCHES OF RAIN SINCE 5 
  PM. RAINFALL AMOUNTS ARE LESS ACROSS JASPER COUNTY...ESPECIALLY    
  THE SOUTHERN PORTION OF THE COUNTY...HOWEVER...HIGH RAINFALL       
  RATE...COMBINED WITH AN INCREASING THREAT OF TRAINING OF 
  THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA...THROUGH SOUTHWEST   
  MISSOURI...INDICATES THE POTENTIAL OF AN INCREASE THREAT OF FLASH 
  FLOODING DURING THE NEXT HOUR TO TWO. EXPECT AN ADDITIONAL ONE TO
  TWO INCHES ACROSS THE WARNED AREA THROUGH 9 PM. THIS FLASH FLOOD
  WARNING IS AN UPGRADE TO THE URBAN AND SMALL STREAM FLOOD ADVISORY 
  FOR CHEROKEE COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
  FLOODING TO OCCUR. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3734 9407 3708 9407 3706 9460 3698 9503
      3732 9505

$$

JLT
3 follow-up statements
000 
WGUS73 KSGF 180120
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT SAT JUN 17 2006

KSC021-MOC097-180600-
CHEROKEE KS-JASPER MO-
815 PM CDT SAT JUN 17 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE AND JASPER
COUNTIES UNTIL 100 AM CDT...

AT 811 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING SOUTH OF COLUMBUS KANSAS IN CHEROKEE COUNTY. 


THEY REPORTED TEN COUNTY ROADS SOUTH OF COLUMBUS HAVING SEVERAL 
INCHES OF WATER OVER THE ROADWAYS.

AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED BEFORE 10 PM 
THIS EVENING WHICH WILL CAUSE MORE ROADWAYS TO FLOOD ACROSS 
SOUTHEASTERN CHEROKEE AND SOUTHERN JASPER COUNTIES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS 
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3734 9407 3708 9407 3706 9460 3698 9503
      3732 9505

$$

GCC
000 
WGUS73 KSGF 180453
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT SAT JUN 17 2006

MOC097-180502-
JASPER MO-
1152 PM CDT SAT JUN 17 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JASPER COUNTY HAS
BEEN CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 3734 9463 3706 9462 3702 9466 3698 9503
      3732 9505

$$

KSC021-180600-
CHEROKEE KS-
1152 PM CDT SAT JUN 17 2006

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHEROKEE COUNTY UNTIL
100 AM CDT...

AT 1145 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
COUNTY ROADS OVER SOUTHEAST CHEROKEE COUNTY REMAIN FLOODED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3734 9463 3706 9462 3702 9466 3698 9503
      3732 9505

$$

MMT
000 
WGUS73 KSGF 180553
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1251 AM CDT SUN JUN 18 2006

KSC021-180601-
CHEROKEE KS-
1251 AM CDT SUN JUN 18 2006

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHEROKEE COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 1245 AM...CALLS TO LAW ENFORCEMENT AND REPORTS FROM EMERGENCY 
MANAGEMENT INDICATE THAT NO SERIOUS FLOODING IS ONGOING. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.


LAT...LON 3734 9463 3706 9462 3702 9466 3698 9503
      3732 9505

$$

DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:51 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 17, 2:51 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT SAT JUN 17 2006

.DISCUSSION...

FORECAST OVER THE NEXT 24 TO 36 HOURS WILL FOCUS ON RAIN CHANCES. A
VERY MOIST AIRMASS IS IN PLACE AND AN ELONGATED SHEAR AXIS AHEAD OF
AN UPPER DISTURBANCE OVER THE CENTRAL PLAINS WILL PROVIDE ENOUGH
LIFT TO INITIATE AREAS OF SHRA/TSRA FOR THE REMAINDER OF THIS
AFTERNOON THROUGH SUNDAY.

REST OF THIS AFTERNOON AND TONIGHT...WATCHING TWO DISTINCT AREAS OF
LIFT. THE FIRST OVER THE EASTERN PORTION OF THE CWFA WHERE
WIDESPREAD SHRA AND A FEW EMBEDDED TSRA HAVE FORMED ON A NORTH TO
SOUTH AXIS. WITH THIS AREA UNDER WIDESPREAD CLOUD COVER AND RAIN
TODAY...INSTABILITY IS SUPPRESSED AND NOT EXPECTING MORE THAN RAIN
AND AN OCCASIONAL LIGHTNING STRIKE OR TWO. THE SECOND AREA OF LIFT
IS JUST NOW ENTERING THE CWFA FROM SE KS. THIS ACTIVITY IS MOVING
INTO AN AREA WHERE BREAKS IN THE CLOUD COVERAGE HAVE LED TO A LITTLE
BETTER INSTABILITY. ALTERING THE 12Z SGF SOUNDING FOR MID 80S TEMPS
AND MID/UPPER 60S DEWPOINTS YIELDS SBCAPE AROUND 2000 J/KG AND
MLCAPES IN THE 1000-1500 J/KG RANGE. THIS SHOULD HELP MAINTAIN (IF
NOT EXPAND) THE AREA OF SHRA/TSRA AS IT MOVES INTO WESTERN MO A
LITTLE LATER THIS AFTERNOON. AT THIS POINT...FELT IT PRUDENT TO
CONTINUE LIKELY POPS INTO THIS EVENING AS LITTLE TO HOLD BACK
SHRA/TSRA DEVELOPMENT. CLOUD COVER HAS LED TO LOWER INSTABILITY...
BUT THIS WILL MORE THAN LIKELY HELP KEEP THE STRENGTH OF THIS
ACTIVITY AT BAY. GOOD LOW LEVEL MOISTURE AND CONTINUED CLOUD COVER
WILL HELP KEEP LOW TEMPS IN THE 65-70F RANGE

SUNDAY AND SUNDAY NIGHT...THE LATEST SUITE OF MODEL OUTPUT REMAINS
CONSISTENT WITH A PROGRESSIVE EXIT TO THE UPPER SUPPORT...THUS RAIN
CHANCES WILL DWINDLE FROM WEST TO EAST DURING THIS TIME FRAME.
PARTIAL CLEARING WILL FIRST OCCUR OVER WESTERN ZONES AND HAVE BUMPED
UP TEMPS A FEW DEGREES ACCORDINGLY. HIGHEST (LIKELY) POPS WERE
PLACED OVER EASTERN ZONES WHERE THE BEST SUPPORT WILL BE. AS FAR AS
TSRA POTENTIAL IS CONCERNED...CLOUD COVER WILL ONCE AGAIN KEEP
INSTABILITY IN CHECK OVER THE OZARKS AND ONLY AN ISOLATED STORM OR
TWO WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS. ASIDE FROM A
LINGERING CHC OF SHRA/TSRA SUN EVENING IN THE WEST PLAINS
VICINITY...RAIN BEARING POPS WERE SHIFTED EASTWARD.

GAGAN

MONDAY AFTERNOON THROUGH SATURDAY...MEDIUM AND LONG RANGE MODELS ARE
ALL IN RATHER GOOD AGREEMENT THROUGH THE PERIOD. A LOOK AT THE
ECMWF...UKMET AND GFS SHOWERS NEARLY THE SOME PLACEMENT OF THE
SOUTHWESTERN 500MB HIGH AND THE INITIALIZED UPPER LEVEL LOW OVER
KANSAS/MISSOURI. WITH SUCH GOOD AGREEMENT...WAS HARD NOT TO GO WITH
THE GFS SOLUTION. THUS...WITH THE RIDGE MIGRATING EASTWARD...AS THE
UPPER LEVEL LOW SWINGS OUT OF THE CENTER OF THE U.S....WILL SEE WARM
AND HUMID CONDITIONS RETURN TO THE REGION FOR TUESDAY AND WEDNESDAY
WITH HIGHS IN THE UPPER 80S TO LOW 90S.

THE NEXT SYSTEM...NOW OVER THE GULF OF ALASKA...WILL MOVE ACROSS THE
CANADIAN PROVINCES AND DRAG AN UPPER LEVEL TROF ACROSS THE
MISSISSIPPI VALLEY EARLY ON THURSDAY. THIS WILL BE ENOUGH TO URGE A
COLD FRONT SOUTHEAST OUT OF THE PLAINS. AS THE TROF MOVES EAST...THE
FRONT WILL LAY OUT ACROSS KANSAS AND CENTRAL MISSOURI AND SLOWLY
PUSH SOUTH OF THE AREA INTO FRIDAY AND THEN BECOME DIFFUSE ACROSS
ARKANSAS. THIS WILL BRING A SLIGHT CHANCE OF PRECIPITATION FROM LATE
THURSDAY INTO EARLY FRIDAY.

AS THE TROF ON THURSDAY/FRIDAY MOVES EAST THE SOUTHWESTERN HIGH WILL
SHIFT WEST AND THE OZARKS WILL COME UNDER THE INFLUENCE OF NORTHWEST
FLOW. THIS WILL ALLOW A SURFACE LOW ASSOCIATED WITH A WEAK UPPER
LEVEL WAVE TO MOVE DOWN FROM THE NORTHERN PLAINS BRINGING A BRIEF
COOL DOWN FOR THE BEGINNING OF NEXT WEEKEND.

ALL IN ALL...WENT CLOSE TO GUIDANCE ON TEMPERATURES AND BUMPED
PRECIPITATION CHANCES TO SLIGHTS THURSDAY INTO EARLY SATURDAY BASES
ON GFS AND ENSEMBLE NUMBERS.

HATCH

&&

.AVIATION...
FOR THE 18Z TAF PACKAGE...THE PRIMARY FORECAST CONCERN WILL BE
ADDITIONAL SHRA/TSRA DEVELOPMENT NEAR THE JLN AND SGF AERODROMES
THIS AFTERNOON INTO THIS EVENING. THE SECONDARY CONCERN IS STRATUS
DEVELOPMENT DURING THE OVERNIGHT HOURS INTO SUNDAY MORNING.

AXIS OF NUMEROUS SHRA/TSRA HAS DEVELOPED EAST OF THE SGF/JLN
AERODROMES. THIS AXIS WILL REMAIN ANCHORED OVER CENTRAL AND SOUTH
CENTRAL MISSOURI FOR MUCH OF THE AFTERNOON...AND WILL BE RELYING ON
REDEVELOPMENT DURING THE MID TO LATE AFTERNOON HOURS. AT THIS
TIME...IT APPEARS THAT THE CONVECTION WILL BE SCATTERED IN NATURE IN
THE VICINITY OF SGF AND JLN...THUS HAVE ONLY INCLUDED A VCTS IN THE
TAFS FOR NOW. THE RISK OF SHRA/TSRA WILL PERSIST INTO THIS EVENING
AS ANOTHER AREA OF SHRA/TSRA DEVELOPS OVER KS/OK AND TRAVERSES
EASTWARD. THEREAFTER...HIGH LOW LEVEL MOISTURE AND SLACKENING WINDS
WILL PROMOTE STRATUS DEVELOPMENT. AT THIS TIME HAVE INCLUDED MVFR AT
SGF...WITH VALUES FLIRTING WITH MVFR AT JLN.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 17, 12:48 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT SAT JUN 17 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1248 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS CONTAINING HEAVY RAINFALL THAT COULD LEAD TO
LOCALIZED FLASH FLOODING. IN ADDITION...A FEW STORMS COULD PRODUCE
WIND GUSTS TO 60 MPH AND SMALL HAIL.

  AREAS AFFECTED AND TIMING:

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT AREAS
ALONG AND EAST OF A LINE FROM BRANSON TO AVA TO ROLLA FOR THE
REMAINDER OF THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REDEVELOP BY THE MID TO LATE AFTERNOON HOURS NORTH AND WEST
OF THIS LINE.

  DISCUSSION:

A VERY MOIST AIRMASS IS IN PLACE OVER EXTREME SOUTHEAST KANSAS AND
THE MISSOURI OZARKS. AN UPPER LEVEL DISTURBANCE OVER CENTRAL
MISSOURI WILL CONTINUE TO PROMOTE SHOWER AND THUNDERSTORM
DEVELOPMENT OVER CENTRAL AND SOUTH CENTRAL MISSOURI. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EXTREME
SOUTHEAST KANSAS AND WESTERN MISSOURI DURING THE MID TO LATE
AFTERNOON HOURS. WITH WIDESPREAD CLOUD COVER OVER THE REGION...
INSTABILITY WILL REMAIN LIMITED. WHILE SEVERE WEATHER CANNOT BE
COMPLETELY RULED OUT IN THIS AREA...IT WILL BE THE EXCEPTION
RATHER THAN THE RULE AND IN THE FORM OF WIND GUSTS TO 60 MPH.

WITH SUCH A MOIST AIRMASS...THE HIGHER RISK WILL BE HEAVY RAINFALL
LEADING TO LOCALIZED FLOODING. HOURLY RAINFALL RATES BENEATH THE
HEAVIEST DOWNPOURS OF RAIN COULD REACH TWO INCHES...WHICH CAN LEAD
TO RAPID FLOODING OF LOW WATER CROSSING...CULVERTS AND OTHER LOW
LYING AREAS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS KANSAS AND
OKLAHOMA THIS AFTERNOON. THIS ACTIVITY WILL MOVE INTO THE REGION
THIS EVENING AND CONTINUE THE RISK FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jun 17, 2:48 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT SAT JUN 17 2006

KSZ073-097-172015-
BOURBON-CRAWFORD-
248 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ALERT FOR BOURBON AND CRAWFORD COUNTIES UNTIL
315 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEPLER...OR 14 MILES NORTHEAST OF ST.
PAUL...AND MOVING EAST AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

HATCH
Special weather statement, Jun 17, 3:04 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT SAT JUN 17 2006

KSZ097-101-172030-
CHEROKEE-CRAWFORD-
304 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 330 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARONA...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR PITTSBURG BY 320 PM CDT.
  NEAR FRONTENAC BY 325 PM CDT.
  5 MILES SOUTHEAST OF ARMA BY 330 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jun 17, 3:54 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT SAT JUN 17 2006

MOZ077-078-172130-
BARTON-CEDAR-
354 PM CDT SAT JUN 17 2006

...SIGNIFICANT WEATHER ALERT FOR BARTON AND CEDAR COUNTIES UNTIL 430
PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LAMAR...AND MOVING NORTHEAST
AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

HATCH

Nearby

Flash Flood Warnings in Kansas, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.